MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field specialist, during a transcatheter pulmonic valve replacement (tpvr) procedure using an alterra and a 29 mm sapien 3 valve, the alterra prestent "slipped" to the right ventricle (rv) during advancement of the non-edwards sheath.The patient had a large rv pseudoaneurysm, which resulted in a challenging case with tracking and stability.Subsequently, additional information was received.It was revealed that there were challenges tracking the alterra through the patient's anatomy.An attempt was made to deliver the alterra using the right pulmonary artery (rpa) before switching to the left pulmonary artery (lpa).It was indicated that there was interaction between the alterra prestent and non-edwards sheath that caused or contributed to the alterra prestent "slipping".It was noted that there were not enough engagement and support of the alterra, and that the procedure should have been staged.The perceived root cause of the alterra prestent "slipping" was the large rv pseudoaneurysm.There was no troubleshooting performed as the alterra prestent "slipped" quickly and was left partially in the pseudoaneurysm and partly in the main pulmonary artery (mpa).The patient was noted to be stable with no injury.Only the alterra prestent was implanted in the patient.Surgery has been scheduled to remove the alterra prestent and place a surgical valve.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and to include additional information from the investigation.The following sections of this report have been corrected/updated: h6 (component code, type of investigation, investigation findings, investigation conclusions) and h11 (additional narrative/data).The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.As a result, no visual inspection, functional testing, or dimensional analysis could be performed.There was imagery received for evaluation.Per evaluation of the provided fluoroscopy, the alterra prestent shifted distally to the right after implantation and during insertion of the non-edwards sheath.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.In this case, the difficulty tracking the alterra prestent delivery system through the patient's anatomy, the interaction between the alterra prestent and non-edwards sheath, and the migration of the alterra prestent that requires the alterra prestent to be explanted were confirmed based on the provided imagery.The presence of a manufacturing non-conformance was unable to be determined.Furthermore, no abnormalities were reported during device unpacking or preparation.In this case, it was reported that the patient had a large right ventricular (rv) pseudoaneurysm.The patient's large rv pseudoaneurysm likely disrupted coaxial alignment and reduced right ventricular outflow tract (rvot)-main pulmonary artery (mpa) wall support, leading to system instability and tracking difficulty.This off-axis alignment may have increased the likelihood of prestent interaction with the non-edwards sheath, contributing to the prestent migration and ending up partially in the pseudoaneurysm and partially in the mpa.As such, the available information suggests that patient factors (large rv pseudoaneurysm) likely contributed to the tracking difficulty, while procedural factors (non-coaxial alignment) may have contributed to the device interaction, which in turn may have contributed to the resulting prestent migration.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24236998
Report Number2015691-2026-10732
Device Sequence Number21075502
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)270426(11)250421
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number29AP4045A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale